Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Mar 16, 2025, 2:49 AM EDT for 12 counties in Pennsylvania. It took effect at Mar 16, 2025, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2025, 2:49 AM EDT (06:49 UTC)
- In effect from
- Mar 16, 2025, 6:00 AM EDT
- Expired
- Mar 16, 2025, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA, York County, PA
The radar
The State College radar (KCCX), 39 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS71 KCTP 160649 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 249 AM EDT Sun Mar 16 2025 PAZ004>006-037-041-042-161900- /O.NEW.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/ Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan- Including the cities of Laporte, Coudersport, Warren, Bradford, Trout Run, Mansfield, and Wellsboro 249 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...McKean, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...From 6 AM this morning to 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. && $$ PAZ024-033-161900- /O.NEW.KCTP.WI.Y.0007.250316T1200Z-250316T1900Z/ Cambria-Somerset- Including the cities of Somerset and Johnstown 249 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM this morning to 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ057-059-065-066-161900- /O.NEW.KCTP.WI.Y.0007.250316T1400Z-250316T2200Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of York, Lebanon, Lancaster, Hershey, and Harrisburg 249 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Dauphin, Lancaster, Lebanon, and York Counties. * WHEN...From 10 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
4 follow-up statements
306 WWUS71 KCTP 160654 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 254 AM EDT Sun Mar 16 2025 PAZ037-041-161900- /O.NEW.KCTP.FG.Y.0004.250316T0654Z-250316T1400Z/ /O.CON.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/ Tioga-Northern Lycoming- Including the cities of Mansfield, Wellsboro, and Trout Run 254 AM EDT Sun Mar 16 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility less than one mile in dense fog. For the Wind Advisory, south winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Northern Lycoming and Tioga Counties. * WHEN...For the Dense Fog Advisory, until 10 AM EDT this morning. For the Wind Advisory, from 6 AM this morning to 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Consider allowing extra time to reach your destination. && $$ PAZ058-161400- /O.NEW.KCTP.FG.Y.0004.250316T0654Z-250316T1400Z/ Schuylkill- Including the cities of Pottsville 254 AM EDT Sun Mar 16 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Schuylkill County. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider allowing extra time to reach your destination. && $$ PAZ004>006-042-161900- /O.CON.KCTP.WI.Y.0007.250316T1000Z-250316T1900Z/ Warren-McKean-Potter-Sullivan- Including the cities of Warren, Laporte, Bradford, and Coudersport 254 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...McKean, Potter, Sullivan, and Warren Counties. * WHEN...From 6 AM this morning to 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-033-161900- /O.CON.KCTP.WI.Y.0007.250316T1200Z-250316T1900Z/ Cambria-Somerset- Including the cities of Somerset and Johnstown 254 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Cambria and Somerset Counties. * WHEN...From 8 AM this morning to 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ057-059-065-066-161900- /O.CON.KCTP.WI.Y.0007.250316T1400Z-250316T2200Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of York, Lebanon, Lancaster, Hershey, and Harrisburg 254 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Dauphin, Lancaster, Lebanon, and York Counties. * WHEN...From 10 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong to potentially damaging thunderstorm wind gusts are also possible late this morning and afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
366 WWUS71 KCTP 161406 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1006 AM EDT Sun Mar 16 2025 PAZ037-041-161900- /O.EXP.KCTP.FG.Y.0004.000000T0000Z-250316T1400Z/ /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/ Tioga-Northern Lycoming- Including the cities of Mansfield, Trout Run, and Wellsboro 1006 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...South winds 20 to 25 mph with gusts up to 55 mph. * WHERE...Northern Lycoming and Tioga Counties. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The visibility will be slowly improving late this morning into this afternoon, but will likely stay around one half of a mile in many areas until noon, before increasing to above 2 miles by 2 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ058-161515- /O.EXP.KCTP.FG.Y.0004.000000T0000Z-250316T1400Z/ Schuylkill- Including the cities of Pottsville 1006 AM EDT Sun Mar 16 2025 ...DENSE FOG ADVISORY HAS EXPIRED... The visibility will be slowly improving late this morning into this afternoon, but will likely stay around one half of a mile in many areas until noon, before increasing to above 2 miles by 2 pm. $$ PAZ004>006-042-161900- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/ Warren-McKean-Potter-Sullivan- Including the cities of Laporte, Coudersport, Warren, and Bradford 1006 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph. * WHERE...McKean, Potter, Sullivan, and Warren Counties. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ024-033-161900- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/ Cambria-Somerset- Including the cities of Somerset and Johnstown 1006 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Cambria and Somerset Counties. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ057-059-065-066-162200- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Harrisburg, Hershey, York, Lebanon, and Lancaster 1006 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Dauphin, Lancaster, Lebanon, and York Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert
815 WWUS71 KCTP 161857 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 257 PM EDT Sun Mar 16 2025 PAZ024-033-162000- /O.EXP.KCTP.WI.Y.0007.000000T0000Z-250316T1900Z/ Cambria-Somerset- Including the cities of Somerset and Johnstown 257 PM EDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON... The threat for strong winds has diminished, but it will remain breezy through this evening with gusts over 30 mph. $$ PAZ004>006-037-041-042-162200- /O.EXT.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Warren-McKean-Potter-Tioga-Northern Lycoming-Sullivan- Including the cities of Bradford, Warren, Laporte, Coudersport, Mansfield, Trout Run, and Wellsboro 257 PM EDT Sun Mar 16 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 20 mph with gusts up to 50 mph. * WHERE...McKean, Northern Lycoming, Potter, Sullivan, Tioga, and Warren Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ057-059-065-066-162200- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Lebanon, York, Lancaster, Harrisburg, and Hershey 257 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Dauphin, Lancaster, Lebanon, and York Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege DeVoir
198 WWUS71 KCTP 162028 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 428 PM EDT Sun Mar 16 2025 PAZ004>006-037-041-162130- /O.CAN.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Warren-McKean-Potter-Tioga-Northern Lycoming- Including the cities of Coudersport, Bradford, Warren, Trout Run, Mansfield, and Wellsboro 428 PM EDT Sun Mar 16 2025 ...WIND ADVISORY IS CANCELLED... Winds will remain gusty this evening, but the threat of damaging wind gusts has diminished. $$ PAZ042-162200- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Sullivan- Including the cities of Laporte 428 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 mph with gusts up to 50 mph. * WHERE...Sullivan County. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ PAZ057-059-065-066-162200- /O.CON.KCTP.WI.Y.0007.000000T0000Z-250316T2200Z/ Dauphin-Lebanon-York-Lancaster- Including the cities of Lancaster, Harrisburg, York, Lebanon, and Hershey 428 PM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Dauphin, Lancaster, Lebanon, and York Counties. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 2:04 AM EDT, 45 minutes earlier.
Area forecast discussion, Mar 16, 2:04 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service State College PA 204 AM EDT Sun Mar 16 2025 .SYNOPSIS... * A cold front will push across Central PA Sunday afternoon, producing a soaking rain and perhaps some stronger thunderstorms. * One cooler day on Monday will be followed by a warm up as ridging moves in from the west and settles overhead for mid- week. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... Late evening satellite imagery shows a persistent marine stratus deck covering much of Central PA. Model guidance indicates any breaks in the cloud cover will fill in overnight ahead of an approaching warm front. Increasing low level moisture ahead of this boundary, will likely result in a bit of late night drizzle, mainly where the southeast flow is forced to ascend the higher elevations of the Central Mtns. Ridgetop fog is already noted over Schuylkill County this evening and expect similar conditions to develop later tonight over the ridgetops of Central PA. Model 2m temp plumes support slowly rising temperatures overnight associated with the arriving warm front. Expect daybreak readings to be mostly in the mid to upper 50s. The approach of a powerful low level jet, combined with a weakening inversion, should result in increasingly gusty SSE winds late tonight. This is especially so over the N and W Mtns, where the HREF and latest HRRR support wind gusts of 35kts+ on the leeward (northwest) sides of ridges by dawn. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM MONDAY/... By Sunday morning, a potent wind field will overspread Pennsylvania with more than sufficient wind shear to support severe weather, but instability will be the main hindrance to the occurrence of damaging winds. CAMS suggest there will be multiple rounds of showers for most, with the first round accompanying the passage of the low level jet and plume of Gulf moisture, then another round of convection likely accompanying the cold front itself Sunday evening. The following summary of Sunday's hazards represents our latest thinking for an event that poses a conditional threat of strong to damaging winds. NON-CONVECTIVE WINDS: Most guidance brings 60-70KT SSW winds as close as 2-3kft aloft, so it won't take much to tap into. That being said, antecedent stability likely prevents surface winds outside of convection from getting too strong. Perhaps the mtn tops could have 40+MPH gusts outside of any convection or decent mixing. But, many other places are progged to be too stable to get high gusts unless there is mixing due to deep convection/thunderstorms. Winds remain southeasterly this evening, gradually veer to southerly Sunday ahead of the front, and quickly veer to the west in the wake of the front Sunday night. The strongest gradient wind events around here tend to be in westerly flow downwind of the Laurels, but prefrontal southerlies appear to be the primary concern in this case and generally sub-Advisory (44mph) gusts are expected outside of convective showers/storms. CONVECTIVE HAZARDS: The latest SPC outlook for Sunday keeps a Marginal Risk across the region, but has introduced a 2% tornado threat for much of Central PA. At the start of the day, southeast surface winds will enhance the low-level shear profile making it more than sufficient for damaging wind & tornadoes IF any showers/storms can get sufficiently tall. Much of the guidance has only a few hundred J/kg of pre-frontal CAPE Sunday afternoon, and the persistence of clouds the last few days does not lead to much confidence in the realization of sufficient stability for a widespread threat. Nonetheless, decent large scale forcing will support a couple rounds of low-topped convection that may not produce much lightning and an isolated damaging wind gusts and/or brief tornado cannot be ruled out. The cold front and associated convection should exit the region Sunday evening, but some SHRA may linger in eastern PA and perhaps the Laurels as winds gradually taper off. FLOODING: PWATs with this system will be between 1 and 1.5 inches, which is in the >99th percentile for this time of year and indicates these showers will be efficient rainmakers. Latest ensemble mean qpf supports a widespread 0.75 to 1 inch of beneficial rain across Central PA Sunday with little risk of flooding. However, orographic enhancement associated with a pre-frontal southerly flow is likely to result in somewhat higher rain totals across the mtns north of I-80, where flash flood guidance is a bit lower (~1"/3hrs), so can't rule out some minor flooding issues in this region Sunday PM. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Fair and closer to seasonable weather appears likely Monday, as surface ridging builds southeast into PA. However, relatively cool air aloft should produce a decent amount of stratocu. Dry and warm conditions are then expected Tue and Wed, as upper level ridging builds over the East Coast and the surface ridge slips east of PA. EPS mean 850mb temps peak around 10C Wed, supportive of max temps potentially exceeding 70F over parts of the area. The combination of winds and dry conditions could lead to an elevated risk of fire spread by Wed PM. Medium range guidance supports the chance for a round of showers with a cold front passage next Thursday. Latest ensemble plumes indicate rainfall will not be very significant with this fast-moving front. Blustery and colder conditions are likely behind the front Thursday night into part of Friday, with scattered rain/snow showers accompanying the upper trough passage, mainly over the N and W Mtns. Latest EPS and GEFS track a weakening shortwave across the state next Saturday, which could be accompanied by scattered, light rain showers. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Low CIGS will persist through much of the day on Sunday, though there could be some breaks in the clouds across the area in the afternoon. MVFR ceilings are expected across much of the region, with IFR expected at MDT and LNS into the morning. Wind gusts will also continue to increase into the morning with much of the area likely seeing gusts of 30 to 40 knots by the afternoon. LLWS will prevail across the airspace into Sunday with a 50 to 60+ knot low-level jet traversing the region. As surface wind gusts increase during the morning the LLWS threat will be somewhat mitigated, but if gusts do not get as high as anticipated we may have to extend the mentions of shear in the TAFs. Showers will begin to enter from the west around 09Z and will gradually spread eastward into the morning. These initial showers should be fairly light. Attention then turns to a line of thunderstorms that is expected to move through during the afternoon and early evening ahead of a cold front. The line of storms will approach BFD and JST around 17Z and will quickly progress eastward, reaching the eastern airfields by 21Z. Have introduced PROB30s for showers and thunderstorms at all airfields to show initial thoughts on timing, but this will have to be refined throughout the day. Models have been trending towards a more unstable environment ahead of these storms, and the stronger storms will be capable of producing wind gusts greater than 50 knots and perhaps even an isolated tornado. Behind these storms, all areas except MDT and LNS are expected to experience a period of VFR conditions. As winds turn to the west behind the cold front, MVFR ceilings will redevelop at BFD and JST. Outlook... Mon...Windy and colder with clearing skies. Tue...VFR with lighter winds. Wed...VFR. Thu...Showers overspreading the area from west to east. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo/Banghoff NEAR TERM...Fitzgerald SHORT TERM...Fitzgerald/Banghoff LONG TERM...Fitzgerald AVIATION...Bauco
Hazardous weather outlook, Mar 15, 3:51 AM EDT, 22 hours 58 minutes before
Hazardous Weather Outlook National Weather Service State College PA 351 AM EDT Sat Mar 15 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-160800- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 351 AM EDT Sat Mar 15 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Widespread showers with embedded thunderstorms are expected on Sunday as a strong cold front moves through. A few of these storms could produce damaging wind gusts. Winds away from any thunderstorms may also gust into the 40s, especially on the higher terrain. A few minor flooding issues may arise as rainfall of an inch or more may occur in just a few hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected on Sunday.
In the hours before
Special weather statement, Mar 15, 11:14 PM EDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service State College PA 1114 PM EDT Sat Mar 15 2025 PAZ058-160800- Schuylkill- 1114 PM EDT Sat Mar 15 2025 ...AREAS OF DENSE FOG TONIGHT... Dense fog will affect the higher terrain of Schuylkill County overnight, including much of I-81. Visibility of less than one quarter of a mile can be expected. Please use extra caution if you are going to be traveling through this area. Slow down to allow more time for you to react to dangerous situations.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:54 AM EDT | Dense Fog Advisory | CTP | Lycoming, Schuylkill, Tioga | 7 hr |
| Mar 16, 12:59 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 61 min |
| Mar 16, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk, McKean, Warren | 63 min |
| Mar 16, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Elk and 1 more | 43 min |
| Mar 16, 1:55 PM EDT | Tornado Warning | CTP | Cambria, Clearfield | 35 min |
| Mar 16, 2:00 PM EDT | Tornado Warning | CTP | Cameron, Elk, McKean | 30 min |
| Mar 16, 2:03 PM EDT | Tornado Warning | CTP | Clearfield, Elk | 27 min |
| Mar 16, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk, McKean and 1 more | 78 min |
| Mar 16, 2:27 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon, Mifflin | 78 min |
| Mar 16, 2:30 PM EDT | Tornado Warning | CTP | Cameron, Centre, Clearfield, Clinton, Elk | 30 min |
| Mar 16, 2:34 PM EDT | Tornado Warning | CTP | McKean, Potter | 26 min |
| Mar 16, 2:42 PM EDT | Tornado Warning | CTP | McKean, Potter | 33 min |
| Mar 16, 2:53 PM EDT | Special Weather Statement | CTP | Fulton | 52 min |
| Mar 16, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Tioga | 57 min |
| Mar 16, 3:58 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Perry | 62 min |
| Mar 16, 4:16 PM EDT | Special Weather Statement | CTP | Sullivan, Union | 29 min |
| Mar 16, 5:49 PM EDT | Special Weather Statement | CTP | Montour | 26 min |
| Mar 16, 6:12 PM EDT | Special Weather Statement | CTP | Northumberland | 33 min |
| Mar 16, 6:48 PM EDT | Special Weather Statement | CTP | Lebanon | 42 min |
| Mar 16, 7:08 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 37 min |
| Mar 16, 7:52 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 38 min |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.